Aa
Aa
A
A
A
Close
Avatar universal

Feeling Hopeless

Hello Friends,
            I am slowly going crazy..... I really feel I am not going to make it. Everyday it is something new.A new symptom,a new ailment. I feel like I am walking around like a zombie while everyone else is enjoying their lives. I am finding that it is harder and harder to stay away from the doctor. I am constantly going almost everyday. I keep thinking maybe this time they will find out what is really wrong with me.. but they never do. Always anxiety. My chest is so sore I can hardly breathe... Does anyone else feel this way? Its a horrible,helpless feeling. I know I should be taking medicine, but I have tried xanax and it made me feel almost psychotic. and I am scared to try anything new because of the side effects. My body is so physically tired, but my mind just won't let it rest. Has anyone had any success with Ativan. My doctor has prescribed it for me, but I don't want to take it because I am scared it will have a "xanax effect". Does anyone know?
8 Responses
Sort by: Helpful Oldest Newest
393165 tn?1420760445
Hi Ian2008,

Whilst you have gotten absolutely great responses to your question, I am responding to you in maybe a different approach to the majority of the others, as in I have also suffered with anxiety and panic for over nine years now, but thankfully have manifested controlling my anxiety/panic. I do not and have never taken any medication whatsover for it, instead I guess I just pushed through it with breathing excercises, yoga, meditation, healthy diet and seeking speak therapy! Also I did indeed try some herbal remedies alongsie accupuncture, and for me, personally that did wonders for myself, but I know that everyone is different with different needs to be met!

If you ever need to talk you can always pm me whenever you like and hopefully I can be of some sort of assistant to you.

You will get through this, that I promise you!

Sunset
Helpful - 0
Avatar universal
I have used Ativan for years and found that it worked very effectively. I used the sublingual tablets, under the tongue, as they acted faster, although not as long acting as the oral dosage. I didn't have any trouble getting off of them, either, which is rather amazing, from what the doctors have told me. No problems at all, so give it a try,  you'll never know, otherwise.
Good Luck to you,
and ps: to Jikan, no I'm not stalking you, we just seem to be on the same "wave", or something.
Helpful - 0
547573 tn?1234655710
Namaste,

You've received a lot of great advice here already.

Lorazepam is in a group of drugs called benzodiazepines. It affects chemicals in the brain that may become unbalanced and cause anxiety. This results in a reduction in nervous tension.

Lorazepam is used to treat anxiety or anxiety associated with symptoms of depression.

Although, it is in the same family as Xanax, it acts quite differently, so I would defer to our doctors' recommedation and take it as prescribed.

Your anxiety isn't going to dissipate on it's own if you have a chemical imbalance.  That's why medication is necessary.

Jikan
Helpful - 0
358304 tn?1409709492
I have faith you will get better! Youre not going to just snap out of this, its a process.
Trust your doctor. Consider a therapist. It's a vicious cycle that you CAN break.

I take ativan as needed. And I love it. It just chills me out! I take it before bed a lot of the times.

I also just started back on the lexapro, a very low dosage 5mg. And will work my way up if needed. IF NEEDED. =)

I just got sick and tired of feeling the way I did. My mind wouldnt stop racing with mind chatter... questions just rolled through my head 24/7 "Am I ever gonna get better? When am I going to feel better?" Just none stop mind chatter. My heart rate was 104 everyday for 2 weeks... I couldnt stop pacing... I couldnt concentrate... I couldnt keep very good balance... I had terrible butterflies in my stomach... could not eat... I tried to beat it on my own... but I had to get a little extra help from the Dr.

I'm feeling MUCH better, and I have faith I, and you and everyone can beat this evil thing called ANXIETY!

Therapy and meds are a GREAT combo!

Take a deep breath, you are going to be OKAY. =)

I too was once afraid of taking medicine b/c of side effects... but once I started taking the lexapro... i felt better... they said it takes 2 weeks to feel it... I felt it in 3 days!

Good luck. Youre going to succeed!
Helpful - 0
Avatar universal
Try all the different meds...and eventually you will find one to help you.  Don't think you are going to be like this "forever" because you won't.  It is a vicious cycle at times, but it will get better.  Try relaxation techniques and deep breathing in conjuction with the meds.  I personally like Klonopin for my anxiety. (I am also on Paxil). I walked around as you do now for a period of 6 months straight and I thought I was going mad.  But with time, patience, prayer and the doctor's help I have improved 99%.  Yes I get anxious still and some times more than others, but I know that it will also come to an end again....Best to you!
Helpful - 0
538894 tn?1630257531
Hang in there. Try to think positively, and be open to what the doctors are telling you. One thing that helps me when I think something is totally wrong is by saying "So What" instead of "What if". If you keep focusing on your physical sensations it will eat you alive. I know this is hard to do, as I struggle w/ this also. Just remember you are not alone. Once you find the right medicine that works, you may find some relief.
Helpful - 0
Avatar universal
trust me i know exactly what your going through. and like you i never want to take medication. i just recently started taking buspirone and it does nothing for me really. xanax doesn tmake me feel crazy it actually helps but makes me feel way too tired. i also get nervous trying new things but you have to if you want to get better. Also, i dont know if u considered talking to a therapist but that might help you. You need to get things off your chest. im always here if u need to talk i know exactly how you feel. keep in touch = )
Helpful - 0
571793 tn?1240939896
When it comes to the medications - you never really know until you try them. The best thing you can do is trust your doctor, too.  Don't be afraid to try something new.  Think of the future and getting better.  There's no one on these forums that DOESN'T want to get better, and in order to do that you have to have faith.  "Grab the bull by the horns" as they say.  Take control of your situation and stay positive.

EVERY medication like this will have some sort of side effect, and they react differently with each person - everyone's body is different. The most you can do is trust that it's just the medication and give your body time to adapt to it.  Stay under your doctor's supervision and hang in there.

Good luck!
Helpful - 0
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?